“Hormone Failure”… What an interesting combination of words. On the one hand, my testosterone had failed to the point where I was impotent and disinterested. I guess that was better than feeling horny, but unable to do anything about it. The real meaning is that by mid 2015 my psa was beginning to rise despite the hormone injections!
What that means is that some of the cancer cells had developed the ability to multiply without testosterone. The doctors call it “Hormone Refractory Prostate Cancer”. So what to do? They said to try Casudex. This is a pill you take every day. It also costs thousands of dollars. It is also the medication they give to sex criminals. I noticed an interesting side effect in the list. “Can cause paralysis of the lower limbs!” A few weeks later I began to notice an aching in my legs. Did not think much about it at first, but a few nights later my legs just gave way under me. No more of that shit for me!
My psa continued to rise and in early 2016 my oncologist suggested a psma scan. First I had a CT Scan of my whole body, then I was injected with a radioactive substance, followed by a PET Scan. They gave me a disk with the images and made an appointment to see the oncologist. (You can learn more about this procedure at http://www.yananow.org). The scan showed a bright spot in my left hip, just near the socket. I was scheduled to have radiation to the area within weeks. My diagnosis was now “Stage 4 prostate cancer with a bone metastasis” Thankfully there was only one active spot and I am very grateful for that.
Six doses of concentrated radiation to my hip. After that I felt weak and tired. I was told there was a danger of fracture to the neck of my femur, so I used a disability scooter for a while. My psa began to fall slowly and the oncologist said the next step would be chemotherapy. Now even he was saying “find something you enjoy and do that!!”
I knew what he meant.